CIAA Championships Begin with Men's and Women's Cross Country Titles Up for Grabs

The CIAA Men's and Women's Cross Country Championships will be held on, Thursday, October 24

Oct 22, 2013

Cary, NC... The Central Intercollegiate Athletic Association (CIAA) Men's and Women's Cross Country Championships will be held on, Thursday, October 24 at Wake Med Soccer Park- Cross Country Course in Cary, North Carolina. The Men's 8K run begins at 10:00am followed by the women's 5K at 11:00am. Awards presentations for both championship events will be held immediately following the race. This championship is free and open to the public.

As part of the activity surrounding the Championships, CIAA student-athletes will participate in a community engagement initiative that the CIAA and its Senior Woman Administrators Association have developed with the North Carolina Children's Hospital. Items from teething rings to puzzle books will be donated by participating student-athletes and coaches.

The Falcons and Lady Falcons of Saint Augustine's University are the defending champions, however they can expect strong competition from Shaw's men and Winston-Salem State's women.

SAU's Torion Bailey has several top-five finishes this season. Teammate Jalen Robinson-McCoy also ranks high in CIAA individual performances this season. Darius Berry and Alphonso Boone lead a Shaw Bear squad looking ro recapture the first-ever title they won in 2011. St. Aug's Fanta Fofana and Cherrisse Lynch will look to hold off the challenge from the WSSU quartet of Aquala Jones, Danisha Wiggins, Micalyne Zimmerman and Kristi Basptist, who helped lead the Lady Rams to their second title two years ago.

2013 CIAA Cross Country Championships Schedule of Events

Men's 8,000-Meter Championship Race
9:35 a.m. - Men's competitors called to the start line (approximately 20 minutes to start)
9:40 a.m. - National Anthem
9:45 a.m. - Begin clerking procedure
9:50 a.m. - Second call to the start line (10 minutes to start)
9:55 a.m. - Start line is cleared of all non-competitors (5 minutes to start)
9:57 a.m. - Runners at the start line for instructions
10 a.m. - Start of Men's 8,000 meter championship race

Women's 5,000-Meter Championship Race
10:40 a.m. - Women's competitors called to the start line (approximately 20 minutes to start)
10:45 a.m. - Begin clerking procedure
10:50 a.m. - Second call to the start line (10 minutes to start)
10:55 a.m. - Start line is cleared of all non-competitors (5 minutes to start)
10:57 a.m. - Runners at the start line for instructions
11a.m. - Start of Women's 5,000 meter championship race

Individual and Team Awards immediately following the women's championship race.